British Lung Foundation
34,317 members41,693 posts

More painkillers and antibiotics!!

Thanks to everyone who replied to my early morning plea for help. I've had an X-ray which is clear. But a previous scan shows that I have a plug of consolidated mucus at the bottom of my lungs which all the different antibiotics I've been given aren't doing anything to help. I've now been given tramadol to add to the kapake for the pain and yet another antibiotic called Levofloxacin. Has anyone else been prescribed this?

Thanks again for all the support x

10 Replies
oldestnewest

Not heard of Levofloxacin. What I will say is that Tramadol can cause constipation, so you need to have plenty of fibre in your diet.

2 likes
Reply

Thanks I'll keep that in mind. If it helps with the pain I'll put up with it. Hope you're well.

Reply

My husband had Tramadol before going onto Oramorph he didn't have them together, if I remember correctly. He had Lorazepm to help his breathing. Constipation was a problem until he stopped eating.

1 like
Reply

Good afternoon Azure I had coedine and oramorph but coedine not touching the pain so now I have tramadol and oramorph but only gave me a weeks supply so double the problem of constipation the hospital have given me sachets of something to drink and Senna tablets but I really don't want to use unless really necessary what did you give your husband if you don't mind me asking you best wishes Margaret

Reply

Hi i just given tramadol to go with oramoroph both cause constipation another problem i have took the tramadol a couple of doses since I got yesterday I will say it spaced me out a bit take care

1 like
Reply

I think the antibiotic ....something/anything.floxacin is a quinolone. I have one on stand-by called moxifloxacin (spelling?) which can cause spontaneous tendon rupture. Just be aware that if you get any pain in your Achilles' tendon you should stop the pills right away. Not being alarmist here but consultant told me this.

1 like
Reply

Sorry I haven't heard of that antibiotic, but I hope it works for you.xx😊

1 like
Reply

Have you been given a flutter device to help shift the mucus from deep in lungs.?

Reply

Not yet I'm waiting for an appointment with the physiotherapist. Will it make a difference? Nothing else has.

Reply

It's worth trying.! I have not had a chest infection since starting to use mine as it clears mucus from deep in the lungs, may take a few days to clear if it's been there for a while.

Good luck.

Reply

You may also like...